Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 30, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 18, 2000, 3:54 PM EDT for Saratoga County, Schenectady County, New York. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 18, 2000, 3:54 PM EDT (19:54 UTC)
- Expired
- May 18, 2000, 4:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 43 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 4:50 PM EDT | Thunderstorm Wind | Clifton Park, NY | |
| May 18, 4:50 PM EDT | Thunderstorm Wind | Clifton Park, NY | |
| May 18, 4:50 PM EDT | Thunderstorm Wind | Ballston Lake, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.9 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 181955 SVRALB NYC091-093-182045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 354 PM EDT THU MAY 18 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK NORTHERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK * UNTIL 445 PM EDT * AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF EAST GLENVILLE...OR ABOUT 4 MILES SOUTHWEST OF AMSTERDAM...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTH OF EAST GLENVILLE AT 410 PM EDT 5 MILES SOUTH OF BALLSTON SPA...7 MILES SOUTH OF MILTON AT 415 PM EDT 3 MILES NORTHWEST OF MECHANICVILLE AT 425 PM EDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR SOUTHEASTERN NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR SOUTHEASTERN NEW YORK.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 1:15 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 18, 1:15 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
115 PM EDT THU MAY 18 2000
.DISC...INIT SFC LO PRES MOVG RAPIDLY ENE ACRS NRN NY/NRN NEW ENG
THIS AFT WITH CDFNT TRAILG SW TO LK ERI. WARM FNT ACRS SRN TIER OF
NY...THEN SE TO S NJ. TOUNGUE OF VRY MOIIST (TD MID-UPR 60S) PUSHG
NNE ALG MID ATLC CST. LOW 60S TD/S POOLED BACK ALG CDFNT. INIT N-S
BAND SHRA/TSRA MOVD ACR CWA AT MID MRNG. WHILE MOST OF THIS PCPN DID
NOT LAST LONG ACTVTY ACRS NRN PTNS OF FA HAS BEEN REGENERATING AND
BCMG ORIENTED MORE WSW-ENE ALG FNT. WHILE PCPN HERE HAS NOT BEEN
EXCESSIVE...IT WL HAVE TO BE WATCHED CLOSELY. NEW ETA/NGM BOTH
HIGHLIGHT THIS AREA FOR HEAVIEST RA. FFA WL CONT.
SVR WX THREAT...STG LOW LVL WIND FLOW WL KEEP US UNDER THE GUN FOR
SVR WX THIS AFTN AND ERLYTNGT WITH DEGREE OF INSTABILITY REMAINING
BIG QUESTION. COOL STABLE LOW LYRS HAS SO FAR PROTECTED US FM
MIXING DOWN MUCH OF THE STG WINDS. TO W A BAND OF CONVECTION DVLPD
NR LK MI AT 12Z AND THIS HAS RACED E AND BCM ORIENTED MORE ALG CDFNT
DROPPING S. THIS ACTVTY WL CONT TO RACE E AND AT THE SAME TIME DVLP
E ALG CDFNT. CLDS PCPN LKLY TO BE TOO WDSPRD FOR SIG
DESTABILIZATION ACRS N PTN OF FA. CLOUDS BRKG ACRS CNTRL PA NWD INTO
SRN TIER. IF THE BREAKS WORK EWD ENUF AND AT THE SAME TIME MID ATLC
MOISTR FLOW FEEDS NWD...SRN PTN OF FA WL HAVE TO BE MONITORED.
FNT SLIDES SLOWLY SWD NXT 30S HRS. AFT A PD OF DRYG MOISTR MAKES
EFFORT TO RETURN NWD FRI NGT AND ERLY SAT. MODELS HAV A LOT OF
VARIATION WITH RESPECT TO NWD EXTENT AND TIMING OF BEST PCPN THREAT.
AVN POPS LOWERED AND FCST WL TEND TO BE AN FWC/FAN COMPROMISE.
.ALY...FLOOD WATCH THRU TODAY NIGHT
N2YZ032-033-038>043-048-050In the hours before
Local storm report, May 18, 11:08 AM EDT, 4 hours 46 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP K 1108AM THU MAY 18 2000 1 0000001 000 KPEE WLSR AP30 02841 FILE 28 SP CORTLANDT NY1590200 MAY 18-00 TO APB ROAD CLOSURE/ TACONIC STATE PARKWAY NORTHBOUND AT SR 132 WILL BE CLOSED BEGINNING 1105AM FOR APPROXIMATELY 20-30 MINUTES. AUTH Z/SGT MARK D ROBILLARD OPER - MACKEY,WILLIAM E 1107
Local storm report, May 18, 11:40 AM EDT, 4 hours 14 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK TROOP K 1140AM THU MAY 18 2000 1 0000001 000 KPEE WLSR AP30 02842 FILE 28 SP CORTLANDT NY1590200 MAY 18-00 TO APB REF TT 02841 05/18/00 AT 1105AM TACONIC STATE PARKWAY NORTHBOUND AT SR 132 HAS REOPENED. ALL LANES CLEAR. AUTH Z/SGT MARK D ROBILLARD OPER - MACKEY,WILLIAM E 1139
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:16 PM EDT | Severe Thunderstorm Warning | ALY | Montgomery | 44 min |
| May 18, 3:36 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 24 min |
| May 18, 4:04 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 36 min |
| May 18, 4:26 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 49 min |
| May 18, 4:32 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 73 min |
| May 18, 4:39 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Schoharie | 51 min |
| May 18, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 75 min |
| May 18, 5:15 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Rensselaer | 60 min |
| May 18, 5:21 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 69 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.